Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Seeking expert counseling is a sign of strength. A personal relationship with a caring professional is proven clinically effective.
I believe that I can help.
Why were you given the depakote, and then why were you taken off of it?
Did you have epilepsy before you took the Depakote?
Going off Depakote has many side effects, including having seizures and of experiencing extreme depression. How quickly did you withdraw?
Depakote is not an antidepressant but might have been keeping you stable. When did these feelings of wanting to hurt others begin?
I am so sorry that this dream has been shattered. I'm sure it was very frustrating and angering for you. Furthermore, Depakote DOES cause these suicidal/homicidal feelings in a small percentage of users (perhaps 1/3 of one percent).
I strongly urge you to return to your psychiatrist and tell him or her about your feelings and about hurting your dog.
You will probably be helped by the use of a different mood stabilizer.
It is very possible that withdrawal from the Depakote has also triggered bipolar disorder which could explain you depression AND your negative thoughts.
If you have a dream then you should DEFINITELY fight for what you want.
Do you have racing thoughts sometimes?
Do you become very talkative, often and speed up?\
Are you easily distracted?
That could be medications or depression making you lethargic - probably both.
Are you prone to reckless behavior: driving, spending, sex, gambling, fighting?
I am still trying to assess you as you requested. I have just a few more questions.
It seems to me that you are very likely to have bipolar disorder. There are two important factors for you to know.
First, is that someone with bipolar disorder, even if it is dormant, should be taking antipsychotic meds or mood stabilizers (and also antiepileptic meds help too). You were taken off the mood stabilizer which can often TRIGGER mania.
Your depression is not part of mono-polar depression but of bipolar depression. Depression looks the same either way.
Yes, but your spending habits and your racing thoughts are also symptoms as is your distractability.
The other factor is that people with epilepsy tend to get bipolar disorder.
Look at this article:
I cannot contact him or you, and he cannot discuss your case with anyone even if I could. I am not permitted. HOWEVER, your psychiatrist SHOULD know these facts. Tell him that you believe that you have bipolar and that withdrawing from Depakote triggered your reactions.
If he does not accept this then I would not argue with him but rather get a second opinion. Sometimes, some people in mental health do not like to admit they made a mistake, which is unfortunate for the patient.
You can copy this chat and save it or print it.
In the last paragraph above I pretty well summarized what to tell him but let me list it for you again if that helps. I am here help you.
1) You have symptoms of depression (sadness, irritability, lethargy, somnolence)
2) You have symptoms of mania (racing thoughts, easy distractability, very strong goal directed activity [desire to be a marine is very central and strong], poor judgment in spending and combativeness, and perhaps some grandiosity involved with you career goals as well)
3) Symptoms began after withdrawal from mood stabilizer while you are still taking antidepressants
4) People with epilepsy are more prone to bipolar disorder
5) You have been hospitalized to protect yourself and/or others.
6) This impairs your work, social, or personal functioning.
He should restore a mood stabilizer or antipsychotic medication. If he does not agree, I suggest getting a second opinion.
I wish you great success in getting properly treated. You can live a normal life with this.
Yes you can. As I stated he may be defensive about it, and if he has a different opinion, I would ask another psychiatrist to assess you.
It should not be up to him to believe you, but to make this professional assessment.
Psychiatrists are very busy and have usually short visits.
I shall keep you in my prayers for success.
Warm regards XXXXX XXXXX
Elliott, MAE, LPCC, NCC, CCMHC
Don't hesitate to come back to me, even after you rate me. I shall answer on this question.
You are so welcome. :)
Thank you. XXXXX bless you. I will gladly take your follow-up questions if you have any.
A) A distinct period of abnormally and persistently elevated, expansive or irritable mood, lasting at least 1 week (or any duration if hospitalization is necessary)
B) During the period of mood disturbance, three (or more) of the following symptoms have persisted (four if the mood is only irritable) and have been present to a significant degree:
1) inflated self-esteem or grandiosity
2) decreased need for sleep (e.g., feels rested after only 3 hours of sleep)
3) more talkative than usual or pressure to keep talking
4) flight of ideas or subjective experience that thoughts are racing
5) distractibility (i.e., attention too easily drawn to unimportant or irrelevant external stimuli)
6) increase in goal-directed activity (at work, at school, or sexually) or psychomotor agitation
7) excessive involvement in pleasurable activities that have a high potential for painful consequences (e.g., engaging in unrestrained buying sprees, sexual indiscretions, or foolish business investments)
C) The symptoms do not meet criteria for a Mixed Episode
D) The mood disturbance is sufficiently severe to cause marked impairment in occupational functioning or in usual social activities or relationships with others, or to necessitate hospitalization to prevent harm to self or others, or there are psychotic features.
E) The symptoms are not due to the direct physiological effects of a substance or a general medical condition.
I see that as I sit here and spend my valuable time trying to help you you are sending me more negatives.
You can undo them by sending me another positive.
You are not my only client. You must be patient and kinder.
Would you assess me for personality disorder?